Saturday, February 27, 2021

Comments by Betz63

Showing 1 of 1 comments.

  • Melissa, thank you for sharing your experience.

    December of 2012 I was put on clonazepam for anxiety (caused by a menopause–which was not determined until after I was on the medication). It became problematic quickly, causing me more anxiety than I had before taking it.

    My withdrawal began in October of 2012 as I hit dosage tolerance after 6 months and immediately began having withdrawal symptoms. At that time I was taking 1mg per day. Not wanting to face having to increase the medication potentially every 6 months I made the decision to go off the medication.

    After a bad experience stopping prilosec cold turkey on the advice of my physician, with the help of a naturopath I began a program of tapering. I did tapering and titration, but my withdrawal was still horrific. During that time I also found myself in counseling because of the freakish things it did to me mentally. I have been free of clonazepam since January 6, 2013.

    After finishing the clonazepam, I had to take amitriptyline simply “take the edge off” the withdrawal symptoms so my body could rest and begin to heal. I have been off the amitriptyline for about two months now, which I also tapered, but it was far easier.
    I still experience some symptoms of withdrawal, though they are incredibly minor compared to what they were, and they come in waves. I am able to function normally and the span of days that I feel “normal” in between waves is becoming longer.

    I am learning how to make changes to help: I avoid stimulants as much as possible, so coffee, alcohol, chocolate, even spicy foods are not allowed in my life, and I exercise every day. While inconvenient at times, because I love chocolate, I have found it a blessing to my overall health. I feel like I am living in the light, and not just seeing it at the end of the tunnel.

    Best wishes for success to all who are on this journey.